Alert archive / Oregon / Freeze Warnings in 2018
Freeze Warning 13, NWS Medford, OR
NWS Medford, OR issued this freeze warning at Oct 13, 2018, 2:25 PM PDT for Curry County, Jackson County, Josephine County, Oregon. It took effect at Oct 14, 2018, 2:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2018, 2:25 PM PDT (21:25 UTC)
- In effect from
- Oct 14, 2018, 2:00 AM PDT
- Expired
- Oct 14, 2018, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 75 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660 WWUS76 KMFR 132125 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 225 PM PDT Sat Oct 13 2018 ORZ024-141600- /O.UPG.KMFR.FZ.A.0009.181014T0900Z-181014T1600Z/ /O.NEW.KMFR.FR.Y.0009.181014T0900Z-181014T1600Z/ /O.NEW.KMFR.FZ.W.0013.181014T0900Z-181014T1600Z/ Eastern Curry County and Josephine County- Including the city of Cave Junction 225 PM PDT Sat Oct 13 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... The National Weather Service in Medford has issued a Freeze Warning...which is in effect from 2 AM to 9 AM PDT Sunday. A Frost Advisory has also been issued. This Frost Advisory is in effect from 2 AM to 9 AM PDT Sunday. The Freeze Watch is no longer in effect. * Low temperatures...29 to 32 degrees in the Freeze Warning areas. 33 to 36 degrees in the Frost Advisory areas. * Locations in the Freeze Warning include...The more sheltered locations of the Illinois Valley including Cave Junction. * Locations in the Frost Advisory include...The more sheltered locations of the Illinois and Applegate Valleys including Selma, Obrien, Murphy, Williams, and Provolt. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ORZ026-141600- /O.UPG.KMFR.FZ.A.0009.181014T0900Z-181014T1600Z/ /O.NEW.KMFR.FR.Y.0009.181014T0900Z-181014T1600Z/ Jackson County- 225 PM PDT Sat Oct 13 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... The National Weather Service in Medford has issued a Frost Advisory...which is in effect from 2 AM to 9 AM PDT Sunday. The Freeze Watch is no longer in effect. * Low temperatures...33 to 36 degrees in the Frost Advisory areas. * Locations in the Frost Advisory include...The more sheltered locations of the Rogue and Applegate Valleys including Applegate, Ruch, Shady Cove, and Butte Falls. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ080-141600- /O.NEW.KMFR.FR.Y.0009.181014T0900Z-181014T1600Z/ Western Siskiyou County- Including the city of Happy Camp 225 PM PDT Sat Oct 13 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... The National Weather Service in Medford has issued a Frost Advisory...which is in effect from 2 AM to 9 AM PDT Sunday. * Low temperatures...33 to 36 degrees in the Frost Advisory areas. * Locations in the Frost Advisory include...The more sheltered locations of the Klamath Valley including Happy Camp and Seiad Valley. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
4 follow-up statements
946 WWUS76 KMFR 140140 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 640 PM PDT Sat Oct 13 2018 ORZ026-141600- /O.EXA.KMFR.FZ.W.0013.181014T0900Z-181014T1600Z/ /O.CON.KMFR.FR.Y.0009.181014T0900Z-181014T1600Z/ Jackson County- 640 PM PDT Sat Oct 13 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... The National Weather Service in Medford has issued a Freeze Warning...which is in effect from 2 AM to 9 AM PDT Sunday. * Low temperatures...30 to 32 degrees in the Freeze Warning and 33 to 36 degrees in the Frost Advisory. * Locations in the Freeze Warning include...Applegate and Lake Creek. * Locations in the Frost Advisory include...The more sheltered locations of the Rogue and Applegate Valleys including Ruch, Rogue River, Gold Hill, Central Point, Jacksonville, Shady Cove, Butte Falls and Prospect. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ORZ024-141600- /O.CON.KMFR.FZ.W.0013.181014T0900Z-181014T1600Z/ /O.CON.KMFR.FR.Y.0009.181014T0900Z-181014T1600Z/ Eastern Curry County and Josephine County- Including the cities of Grants Pass and Cave Junction 640 PM PDT Sat Oct 13 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... * Low temperatures...29 to 32 degrees in the Freeze Warning areas. 33 to 36 degrees in the Frost Advisory areas. * Locations in the Freeze Warning include...The more sheltered locations of the Illinois Valley including Obrien, Kerby, Cave Junction, Provolt and Williams. * Locations in the Frost Advisory include...The more sheltered locations of the Rogue, Illinois and Applegate Valleys including Grants Pass, Wilderville, Selma, Obrien, Murphy. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ081-ORZ027-141600- /O.EXA.KMFR.FR.Y.0009.181014T0900Z-181014T1600Z/ Central Siskiyou County-South Central Oregon Cascades- 640 PM PDT Sat Oct 13 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... The National Weather Service in Medford has issued a Frost Advisory...which is in effect from 2 AM to 9 AM PDT Sunday. * Low temperatures...29 to 32 degrees in the Freeze Warning areas. 33 to 36 degrees in the Frost Advisory areas. * Locations in the Freeze Warning include...The more sheltered locations of the Illinois Valley including Cave Junction. * Locations in the Frost Advisory include...The more sheltered locations of the Illinois and Applegate Valleys including Selma, Obrien, Murphy, Williams, and Provolt. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ORZ023-141600- /O.EXA.KMFR.FR.Y.0009.181014T0900Z-181014T1600Z/ Central Douglas County- Including the cities of Roseburg, Green, Myrtle Creek, and Canyonville 640 PM PDT Sat Oct 13 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... The National Weather Service in Medford has issued a Frost Advisory...which is in effect from 2 AM to 9 AM PDT Sunday. * Low temperatures...33 to 36 degrees. * Locations include...The more sheltered locations of the Umpqua Valley including Scottsburg, Camas Valley, Roseburg, Winston, Myrtle Creek, Tri-City and Canyonville. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ080-141600- /O.CON.KMFR.FR.Y.0009.181014T0900Z-181014T1600Z/ Western Siskiyou County- Including the cities of Happy Camp and Scott Bar 640 PM PDT Sat Oct 13 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... * Low temperatures...33 to 36 degrees. * Locations include...The more sheltered locations of the Klamath Valley including Happy Camp and Seiad Valley. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
318 WWUS76 KMFR 140146 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 646 PM PDT Sat Oct 13 2018 CAZ081-ORZ027-140300- /O.CAN.KMFR.FR.Y.0009.181014T0900Z-181014T1600Z/ Central Siskiyou County-South Central Oregon Cascades- 646 PM PDT Sat Oct 13 2018 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Medford has cancelled the Frost Advisory. $$ ORZ024-026-141600- /O.CON.KMFR.FZ.W.0013.181014T0900Z-181014T1600Z/ /O.CON.KMFR.FR.Y.0009.181014T0900Z-181014T1600Z/ Eastern Curry County and Josephine County-Jackson County- Including the cities of Grants Pass and Cave Junction 646 PM PDT Sat Oct 13 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... * Low temperatures...29 to 32 degrees in the Freeze Warning areas. 33 to 36 degrees in the Frost Advisory areas. * Locations in the Freeze Warning include...The more sheltered locations of the Illinois Valley including Obrien, Kerby, Cave Junction, Provolt and Williams. * Locations in the Frost Advisory include...The more sheltered locations of the Rogue, Illinois and Applegate Valleys including Grants Pass, Wilderville, Selma, Obrien, Murphy. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ080-141600- /O.CON.KMFR.FR.Y.0009.181014T0900Z-181014T1600Z/ Western Siskiyou County- Including the cities of Happy Camp and Scott Bar 646 PM PDT Sat Oct 13 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... * Low temperatures...33 to 36 degrees. * Locations include...The more sheltered locations of the Klamath Valley including Happy Camp and Seiad Valley. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ORZ023-141600- /O.CON.KMFR.FR.Y.0009.181014T0900Z-181014T1600Z/ Central Douglas County- Including the cities of Roseburg, Green, Myrtle Creek, and Canyonville 646 PM PDT Sat Oct 13 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... * Low temperatures...33 to 36 degrees. * Locations include...The more sheltered locations of the Umpqua Valley including Scottsburg, Camas Valley, Roseburg, Winston, Myrtle Creek, Tri-City and Canyonville. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
622 WWUS76 KMFR 141031 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 331 AM PDT Sun Oct 14 2018 ORZ024-026-141600- /O.NEW.KMFR.FZ.A.0010.181015T0900Z-181015T1600Z/ /O.CON.KMFR.FZ.W.0013.000000T0000Z-181014T1600Z/ /O.CON.KMFR.FR.Y.0009.000000T0000Z-181014T1600Z/ Eastern Curry County and Josephine County-Jackson County- Including the cities of Grants Pass and Cave Junction 331 AM PDT Sun Oct 14 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... The National Weather Service in Medford has issued a Freeze Watch...which is in effect from late tonight through Monday morning. * Low temperatures early this morning...29 to 32 degrees in the Freeze Warning areas. 33 to 36 degrees in the Frost Advisory areas. 29 to 32 degrees in the freeze watch area. * Low temperatures tonight...29 to 32 degrees in the freeze watch area. * Locations in the Freeze Warning include...The more sheltered locations of the Illinois Valley including Obrien, Kerby, Cave Junction, Provolt and Williams. * Locations in the Frost Advisory include...The more sheltered locations of the Rogue, Illinois and Applegate Valleys including Grants Pass, Wilderville, Selma, Obrien, Murphy. * Locations in the Freeze Watch include...The more sheltered locations of the Illinois Valley including Obrien, Kerby, Cave Junction, Provolt and Williams. The more sheltered areas in the Rogue Valley including Gold Hill and Ruch. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ ORZ023-141600- /O.NEW.KMFR.FZ.A.0010.181015T0900Z-181015T1600Z/ /O.CON.KMFR.FR.Y.0009.000000T0000Z-181014T1600Z/ Central Douglas County- Including the cities of Roseburg, Green, Myrtle Creek, and Canyonville 331 AM PDT Sun Oct 14 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... The National Weather Service in Medford has issued a Freeze Watch...which is in effect from late tonight through Monday morning. * Low temperatures early this morning...33 to 36 degrees. * Low temperatures tonight...29 to 32 degrees. * Locations include...The more sheltered locations of the Umpqua Valley including Scottsburg, Camas Valley, Roseburg, Winston, Myrtle Creek, Tri-City and Canyonville. * Locations in the Freeze Watch include...The more sheltered locations of the Umpqua Valley near Roseburg. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ CAZ080-141600- /O.NEW.KMFR.FZ.A.0010.181015T0900Z-181015T1600Z/ /O.CON.KMFR.FR.Y.0009.000000T0000Z-181014T1600Z/ Western Siskiyou County- Including the cities of Etna, Happy Camp, and Scott Bar 331 AM PDT Sun Oct 14 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... The National Weather Service in Medford has issued a Freeze Watch...which is in effect from late tonight through Monday morning. * Low temperatures early this morning...33 to 36 degrees. * Low temperatures tonight...29 to 32 degrees. * Locations include...The more sheltered locations of the Klamath Valley including Happy Camp and Seiad Valley. * Locations in the Freeze Watch include...The more sheltered locations of the Klamath Valley including Happy Camp and Seiad Valley. The Scott Valley including Etna. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ CAZ081-082-141600- /O.NEW.KMFR.FZ.A.0010.181015T0900Z-181015T1600Z/ Central Siskiyou County-South Central Siskiyou County- Including the cities of Weed and Mount Shasta 331 AM PDT Sun Oct 14 2018 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... The National Weather Service in Medford has issued a Freeze Watch...which is in effect from late tonight through Monday morning. * Temperature...29 to 32 degrees. * Locations include...Portions of the Shasta Valley including Montague, Grenada, Gazelle and Weed. Areas near and including Mount Shasta City. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
687 WWUS76 KMFR 141545 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 845 AM PDT Sun Oct 14 2018 ORZ024-026-150345- /O.EXP.KMFR.FZ.W.0013.000000T0000Z-181014T1600Z/ /O.EXP.KMFR.FR.Y.0009.000000T0000Z-181014T1600Z/ /O.CON.KMFR.FZ.A.0010.181015T0900Z-181015T1600Z/ Eastern Curry County and Josephine County-Jackson County- Including the cities of Grants Pass and Cave Junction 845 AM PDT Sun Oct 14 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... * Low temperatures tonight...29 to 32 degrees in the freeze watch area. * Locations in the Freeze Watch include...The more sheltered locations of the Illinois Valley including Obrien, Kerby, Cave Junction, Provolt and Williams. The more sheltered areas in the Rogue Valley including Gold Hill and Ruch. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ ORZ023-150345- /O.EXP.KMFR.FR.Y.0009.000000T0000Z-181014T1600Z/ /O.CON.KMFR.FZ.A.0010.181015T0900Z-181015T1600Z/ Central Douglas County- Including the cities of Roseburg, Green, Myrtle Creek, and Canyonville 845 AM PDT Sun Oct 14 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... * Low temperatures tonight...29 to 32 degrees. * Locations in the Freeze Watch include...The more sheltered locations of the Umpqua Valley near Roseburg. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ CAZ080-150345- /O.EXP.KMFR.FR.Y.0009.000000T0000Z-181014T1600Z/ /O.CON.KMFR.FZ.A.0010.181015T0900Z-181015T1600Z/ Western Siskiyou County- Including the cities of Etna, Happy Camp, and Scott Bar 845 AM PDT Sun Oct 14 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... * Low temperatures tonight...29 to 32 degrees. * Locations in the Freeze Watch include...The more sheltered locations of the Klamath Valley including Happy Camp and Seiad Valley. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ CAZ081-082-150345- /O.CON.KMFR.FZ.A.0010.181015T0900Z-181015T1600Z/ Central Siskiyou County-South Central Siskiyou County- Including the cities of Weed and Mount Shasta 845 AM PDT Sun Oct 14 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * Low temperatures tonight...29 to 32 degrees. * Locations in the Freeze Watch include...Portions of the Shasta Valley including Montague, Grenada, Gazelle and Weed. Areas near and including Mount Shasta City. * Impacts...Sensitive vegetation may be damaged or killed if left unprotected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this freeze warning went out at Oct 13, 2:00 PM PDT, 25 minutes earlier.
Area forecast discussion, Oct 13, 2:00 PM PDT, 25 minutes before
Area Forecast Discussion
National Weather Service Medford OR
200 PM PDT Sat Oct 13 2018
.DISCUSSION...13/12Z NAM/GFS/EC in.
Clear skies prevail across the Medford CWA this afternoon. Areas
of stratus and fog may return to the coastal waters tonight,
mostly north of Cape Blanco.
An omega block has now set up over the northeast Pacific with the
anchor lows just off southern California and north of Hawaii. The
high portion is centered near 42N 135W.
This whole setup will drift east very slowly. The ridge axis will
finally move onshore Tuesday afternoon. By that time the anchors
will be over Arizona and near 33N 140W.
It will remain dry over the Medford CWA through Tuesday with
mostly clear skies, except for late night through morning marine
stratus mostly over the northern coastal waters and the adjacent
coast, but there may be some in the Coquille and Umpqua valleys as
well.
A thermal trough along the coast is bringing breezy east to
northeast winds along the coastal mountains in southwest Oregon
and mid slopes and ridges in western Siskiyou county. This trough
will remain along the coast through Monday afternoon, with the
ridge winds peaking during the nighttime hours. The trough will
move onshore in a weakened state Monday.
The thermal trough will support a warming trend along the coast
and over the Umpqua Basin through Sunday, with cooling thereafter
due to an increasing marine influence. Over the remainder of the
area, a colder air mass moving into the east side will make for a
cooling trend through Sunday, following by moderate to strong
warming Monday through Tuesday as the remnants of the thermal
trough moves overhead.
Overall, temperatures will be mild to warm in the afternoons. As
far as the overnight temperatures go, it will be cool to chilly
in the valleys and relatively warm on the ridges. The reason for
this is because 1) Winds will be light. 2 ) No cloud cover, thus
allowing for max radiational cooling. 3) Longer nights and 4) A
dry air mass that will allow temperatures to drop fairly quickly
after dark. This will result in overnight temperatures dropping
close to freezing in portions of the Rogue, Applegate and
Illinois Valley early Sunday morning.
The omega block will break down Wednesday, but weak ridging will
persist over the area through Saturday. This will make for
continued dry weather, with inland highs 5-15 degrees above
normal. Skies will remain mostly clear inland, but some marine
clouds will return to the coast, at least during the late night
into morning hours. The ridge will then strengthen again Sunday
into Tuesday.
&&
.AVIATION...For the 13/18Z TAFs...VFR is expected to continue
through this afternoon and into this evening, with gusty winds
likely along the coast, across the east side, and over higher
terrain. Mountain wave turbulence is possible through the next 24
hours. Dry east winds should keep the area mostly clear of low
clouds and/or fog tonight, but we can not rule out the possibility
for localized areas of MVFR over portions of the coastal waters into
the coastal valleys. All other areas should remain almost
completely cloud free through the TAF period. -BPN
&&
.MARINE...Updated 200 PM PDT Saturday 13 October 2018...The thermal
trough will gradually begin to weaken late tonight into Sunday,
allowing gusty north winds diminish and shift to the northeast, then
remain relatively clam through the rest of the week. Although seas
will diminish as well, residual steep fresh swell will continue
through early Monday morning. Meanwhile, persistent long period
southerly swell or around 3 feet may produce rough bar conditions at
Brookings and elevated surf at Port Orford.
Next Wednesday into Thursday, long period west to northwest swell at
16 to 20 seconds is likely to build into the coastal waters and
combine with the aforementioned smaller long period southerly swell.
Overall wave heights are expected to remain below 10 feet, but
hazardous bar and surf conditions will be a concern for the latter
half of the week. -BPN/DW
&&
.FIRE WEATHER...Updated 100 PM PDT Saturday 13 October 2018...
Gusty east to northeast winds are being observed in many
locations near and at the ridges with the thermal trough situated
along the Oregon Coast.
Strong high pressure extending over the area from western Canada and
the thermal trough along the Oregon Coast will persist into early
next week. These easterly winds will rapidly dry the air mass and
are likely to peak in strength Sunday morning. Critical weather
conditions are expected from tonight through Monday morning time
frame for most areas west of the Cascades. However, due to
significant wetting rainfall in many areas since September 30th,
most areas are at and forecast to remain at low to moderate fire
danger. This means fire spread concerns are generally low.
However fire weather zones 621 and 280 are expected to move back
into high fire danger this weekend because there was much less rain
in these areas. Therefore, with the expected weather conditions and
the fuels status, red flag warnings remain in effect for much of
Fire Weather Zones 280 and 621 valid 11 PM PDT this evening through
11 AM PDT Monday morning. Guidance suggests that sustained winds for
the higher terrain from the Cascades westward, could reach 20 to 30
mph with gusts 30 to 40 mph late tonight into Sunday morning. During
this time frame the pressure gradient across the forecast area is
expected to be around 17MB, which is definitely on the high end of
the east wind events we get here.
On Sunday morning these winds are likely to reach down into valley
areas that are aligned with the terrain such as the southern end of
the Rogue Valley from Ashland to Talent where winds are likely to
reach sustained values of 15 mph with gusts to 25 mph. Winds are
expected to be about 10 mph lighter Sunday night into Monday morning
as the pressure gradient across the forecast area relaxes to 10 to
12MB. Of course, this entire time the air mass will be generally
drying out. Ridgetop recoveries could end up as low as 15 to 25% in
some areas during this time period, and many areas will see
afternoon RHs of 5-15%. Expect that lower valley areas and locations
that saw more rain will hold onto higher RHs longer except where and
when the wind is blowing.
While east winds and low RHs will continue next week we're expecting
light winds Monday afternoon through next weekend as the thermal
trough shifts inland and pressure gradients aren't as tight. We
should also get a bit of a reprieve from the very dry air Wednesday
night through next Sunday morning. Steep overnight and morning
inversions will be common in the valleys during this time frame
providing chilly to cold mornings, but also seasonably mild to warm
afternoons. Dry weather will continue for at least the next 10 days.
-Petrucelli/Schaaf
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Frost Advisory from 2 AM to 9 AM PDT Sunday for ORZ024-026.
Red Flag Warning from 11 PM this evening to 11 AM PDT Monday for
ORZ621.
Freeze Warning from 2 AM to 9 AM PDT Sunday for ORZ024.
CA...Frost Advisory from 2 AM to 9 AM PDT Sunday for CAZ080.
Red Flag Warning from 11 PM this evening to 11 AM PDT Monday for
CAZ280.
Pacific Coastal Waters...Small Craft Advisory until 11 AM PDT Sunday for
PZZ350-356-370-376.
Hazardous Seas Warning until 11 PM PDT this evening for PZZ376.
15/15/20The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 5:58 PM PDT | Frost Advisory | MFR | Curry, Jackson, Josephine | 15 hr |
| Oct 12, 5:58 PM PDT | Freeze Warning | MFR | Curry, Jackson, Josephine | 15 hr |
| Oct 13, 3:34 AM PDT | Freeze Watch | MFR | Curry, Jackson, Josephine | 11 hr |
| Oct 13, 2:25 PM PDT | Frost Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.